MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R37
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: robotic pulmonary lobectomy.Event description: complaint 1 of 2 - (b)(4).Complaint 2 of 2 - (b)(4).[translation] during a robotic pulmonary lobectomy in room 1 of the general ward, the internal reducing valve of the the internal reducing valve of the 15 mm trocar on repeated passage of the instruments, on 2 occasions (2 trocars used from 2 different batches).Disconnection of the valve components from the 1st trocar, part of which fell into the thoracic cavity.Search for the part of the valve from the 1st trocar used that fell into the thoracic cavity.2nd trocar valve before disconnecting its components.Actions taken in the care facility to manage the patient: find the valve that has fallen into the patient's thorax and removal.Type of intervention: removed the valve.Patient status: patient is ok.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a black fragment and a clear component.Visual inspection confirmed the complainant¿s experience of shield dislodgment and fragmented septum.The returned black fragment matched the missing portion of the septum, an internal rubber component of the seal.The clear component was identified to be the shield, an internal plastic component of the seal.Based on the condition of the returned unit and description of the event, it is likely that the dislodged shield was caused by the non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical has performed a historical trend analysis and review of production records, and no relevant documentations were identified.
 
Event or Problem Description
Procedure performed: robotic pulmonary lobectomy.Event description: complaint 1 of 2 - (b)(4) [batch id: 2027111-20250210093621].Complaint 2 of 2 - (b)(4) [batch id: 2027111-20250210093754].[translation] during a robotic pulmonary lobectomy in room 1 of the general ward, the internal reducing valve of the internal reducing valve of the 15 mm trocar on repeated passage of the instruments, on 2 occasions (2 trocars used from 2 different batches).Disconnection of the valve components from the 1st trocar, part of which fell into the thoracic cavity.Search for the part of the valve from the 1st trocar used that fell into the thoracic cavity.2nd trocar valve before disconnecting its components.Actions taken in the care facility to manage the patient: find the valve that has fallen into the patient's thorax and removal.Type of intervention: removed the valve.Patient status: patient is ok.

Brand Name
KII OPTICAL ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21345382
Report Number2027111-2025-00354
Device Sequence Number18132210
Product Code GCJ
UDI-Device Identifier00607915116422
UDI-Public(01)00607915116422
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberC0R37
Device Catalogue Number101414401
Device Lot Number1470375
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown